Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 217, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 27, 2016, 7:31 PM EDT for Yadkin County, North Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2016, 7:31 PM EDT (23:31 UTC)
- Expired
- Jul 27, 2016, 8:12 PM EDT
- In force
- 41 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yadkin County, NC
The radar
The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 7:31 PM EDT | TSTM WND DMG | 3 Ssw Yadkinville, NC | ONE TREE DOWN AT THE INTERSECTION OF BRANDON HILLS ROAD AND NEELIE ROAD |
| Jul 27, 7:33 PM EDT | TSTM WND DMG | 2 Ene Yadkinville, NC | ONE TREE DOWN AT THE INTERSECTION OF MYERS ROAD AND OLD US ROUTE 421 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1613 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
217
WUUS51 KRNK 272331
SVRRNK
NCC197-280030-
/O.NEW.KRNK.SV.W.0217.160727T2331Z-160728T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
731 PM EDT WED JUL 27 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YADKIN COUNTY IN NORTHWESTERN NORTH CAROLINA...
* UNTIL 830 PM EDT
* AT 731 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
YADKINVILLE...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
BOONVILLE...
EAST BEND...
BROOKS CROSSROADS...
AND HUNTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3605 8080 3607 8085 3618 8078 3626 8067
3625 8065 3628 8063 3627 8059 3629 8054
3626 8053 3626 8047 3622 8043 3621 8045
3614 8044 3612 8046 3611 8051 3608 8051
3605 8050
TIME...MOT...LOC 2331Z 227DEG 11KT 3611 8065
HAIL...1.00IN
WIND...60MPH
$$
JJM3 follow-up statements
532
WWUS51 KRNK 272349
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
749 PM EDT WED JUL 27 2016
NCC197-280030-
/O.CON.KRNK.SV.W.0217.000000T0000Z-160728T0030Z/
YADKIN NC-
749 PM EDT WED JUL 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR
YADKIN COUNTY...
AT 748 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHACKTOWN...
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
EAST BEND...
HUNTSVILLE...
LONE HICKORY...
AND NEBO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR ${CTAHAILWINDTHREAT}...AS WELL AS DEADLY
CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3605 8080 3617 8075 3620 8069 3625 8062
3626 8056 3626 8047 3622 8043 3621 8045
3614 8044 3612 8046 3611 8051 3608 8051
3605 8050
TIME...MOT...LOC 2348Z 227DEG 11KT 3615 8060
HAIL...0.88IN
WIND...60MPH
$$
JJM972
WWUS51 KRNK 272358
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
758 PM EDT WED JUL 27 2016
NCC197-280030-
/O.CON.KRNK.SV.W.0217.000000T0000Z-160728T0030Z/
YADKIN NC-
758 PM EDT WED JUL 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR
SOUTHEASTERN YADKIN COUNTY...
AT 757 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHACKTOWN...
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
EAST BEND...
HUNTSVILLE...
LONE HICKORY...
AND SHACKTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR ${CTAHAILWINDTHREAT}...AS WELL AS DEADLY
CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3605 8075 3615 8069 3618 8064 3622 8057
3623 8052 3624 8045 3622 8043 3621 8045
3614 8044 3612 8046 3611 8051 3608 8051
3605 8050
TIME...MOT...LOC 2357Z 227DEG 11KT 3617 8057
HAIL...0.88IN
WIND...60MPH
$$
JJM413
WWUS51 KRNK 280012
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
812 PM EDT WED JUL 27 2016
NCC197-280021-
/O.CAN.KRNK.SV.W.0217.000000T0000Z-160728T0030Z/
YADKIN NC-
812 PM EDT WED JUL 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YADKIN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3605 8075 3615 8069 3618 8064 3622 8057
3623 8052 3624 8045 3622 8043 3621 8045
3614 8044 3612 8046 3611 8051 3608 8051
3605 8050
TIME...MOT...LOC 0005Z 227DEG 11KT 3620 8053
$$
PCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:54 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 27, 3:54 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 354 PM EDT Wed Jul 27 2016 .SYNOPSIS... A wavy front will be nearly stationary from the Mid Atlantic region to the mid Mississippi Valley through the end of the week. Weak impulses tracking along the front will combine with deep moisture to produce periodic rounds of showers and thunderstorms. && .NEAR TERM /THROUGH THURSDAY/... As of 220 PM EDT Wednesday... Expect convection that is developing from the Shenandoah Valley southwest to the mountains of Southwest Virginia into NW NC to continue through this evening generally moving in an east or southeast direction at 15 to 20 mph. Still a marginal risk for damaging winds as high pwats will lead to water loading. MLCAPEs running 2000-3000 J/KG though effective shear is a little lower than yesterday across the northern county warning area, mainly 25 kts. Plenty of lightning and heavy rain as well, so will have to watch for localized flooding if backbuilding or training cells occurs. As we head through overnight the models show weakening convection as weak upper support moves east. As we head to Thursday, models continue to advertise decent shortwave moving from the TN Valley into the eastern Ohio Valley. Better upper support with backing winds suggests that higher threat of showers and storms occurs over the mountains, though further east is limited some. Any cloud cover tonight into Thursday from blow off of upstream convection may inhibit stronger storms in the west, but should be more sunshine in the east. The Storm Prediction Center Day 2 has a slight risk of severe storms in our piedmont counties Thursday and marginal elsewhere. Looking for highs to ranging from the lower to mid 80s west to lower to mid 90s east. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 330 PM EDT Wednesday... Overall synoptic pattern shows upper ridge across the western states with broad trough developing across the MS/OH valley as fairly strong short-wave helps to amplify the trough. This will spin up a weak surface low...currently forecast by the consensus of models to pass just to our northwest Thursday night and Friday with an axis of very high PWATS and the potential for significant rainfall mainly to our north and west. QPF ranges from less than 0.25 inches far southeast CWA up to possibly 1.50 inches far northwest. Recently issued WPC Day 2 (12z Thu-12z Fri) Excessive Rainfall outlook show an area of slight chance for excessive rainfall mainly north and west as well. Cannot rule out some hydro issues in our northern counties with this much rainfall but better likelihood north of the CWA where some Flood Watches have been or are likely to be issued. At this point no Flood Watches for our area but will have to monitor closely for any southward shifts in the expected area of heaviest rainfall. Partial clearing Friday into the weekend with little significant change in the overall pattern. Maintaining diurnal thunderstorm chances in the still moist and unstable air mass. Temperatures near to slightly above seasonal normals. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 330 PM EDT Wednesday... The generalized pattern over the CONUS will be slow to change in the extended period as upper ridge builds over the western states an broad troughing takes hold across the eastern U.S. Expect several shortwaves will crest the western ridge and help to amplify the eastern trough early in the period. Meanwhile a surface frontal boundary will persist in the vicinity of the mid-Atlantic through the period oscillating somewhat north and south in response to short- wave activity and modified by rounds of mainly afternoon/evening convection. The air mass will remain warm and humid through the period with daily highs near to slightly above normal and lows above normal due to the high humidity and considerable cloudiness at times. By Wednesday indications are that H5 heights will begin to rise again with somewhat drier and hotter conditions for mid-week period. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... As of 120 PM EDT Wednesday... Convection will again be problematic as we head through the afternoon. Radar at issuance time shows a cluster of storms heading toward BLF therefore put a tempo group for moderate thunder here from 18-19z. Otherwise will keep VCTS in for the afternoon and amend as necessary when storms near terminals. Storms will end/weaken this evening with fog developing overnight. Similar to this morning, fog will be dense at LWB and possibly BCB/BLF, with MVFR possible at the other sites. Another cluster of storms should form in the mountains around or after 18z Thursday so nothing added to the terminals before 18z. Extended aviation discussion... The upper ridge will remain just south of the area and a residual front nearby through Monday. This should allow for periodic daily convective coverage. Appears more widespread sub-VFR possible with thunderstorms later Thursday with a stronger wave along the front with perhaps some decrease in coverage by the weekend as this feature passes. At least diurnal MVFR/IFR possible each afternoon/evening through Monday for now. Late night and early morning fog will likely occur at the usual valley locations, and those chances increase across the entire region if any rain occurs during the afternoon or evening at any site. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS NEAR TERM...AMS/WP SHORT TERM...PC LONG TERM...PC AVIATION...WP
Hazardous weather outlook, Jul 27, 9:53 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 953 AM EDT WED JUL 27 2016 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-281400- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 953 AM EDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THURSDAY AFTERNOON INTO FRIDAY. EXCESSIVE RAINFALL IS ALSO POSSIBLE AND MAY BRING A THREAT FOR FLOODING. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOWER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 27, 6:30 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
630 PM EDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG HORSE PASTURE 36.63N 79.95W
07/27/2016 HENRY VA 911 CALL CENTER
THUNDERSTORM WINDS DOWNED NUMEROUS TREES WITHIN THE
COMMUNITY OF HORSE PASTURE CLOSING SEVERAL ROADWAYS.
0530 PM TSTM WND DMG MARTINSVILLE CITY 36.68N 79.87W
07/27/2016 CITY OF MARTINSVIL VA 911 CALL CENTER
THUNDERSTORM WINDS RESULTED IN NUMEROUS TREES DOWN ACROSS
THE CITY OF MARTINSVILLE CLOSING ROADS AND DAMAGING AT
LEAST ONE CAR. A SMALL SHEDS ROOF WAS ALSO BLOWN WITHIN
THE CITY.
0540 PM TSTM WND DMG CHATMOSS 36.68N 79.81W
07/27/2016 HENRY VA 911 CALL CENTER
THUNDERSTORM WINDS DOWNED SEVERAL TREES WITHIN THE
COMMUNITY OF CHATMOSS CLOSING ROADWAYS
0555 PM TSTM WND DMG AXTON 36.67N 79.72W
07/27/2016 HENRY VA 911 CALL CENTER
THUNDERSTORM WINDS BROUGHT DOWN AT LEAST TWO TREES WITHIN
THE COMMUNITY OF AXTON.
&&
JMORROWSpecial weather statement, Jul 27, 6:37 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
637 PM EDT WED JUL 27 2016
VAZ046-047-272315-
BUCKINGHAM-APPOMATTOX-
637 PM EDT WED JUL 27 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN APPOMATTOX AND SOUTHERN BUCKINGHAM COUNTIES...
AT 637 PM EDT...A STRONG THUNDERSTORM WAS NEAR TOWER HILL...MOVING
SOUTHEAST AT 35 MPH.
WIND GUSTS OF 50 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
APPOMATTOX...
PAMPLIN CITY...
ANDERSONVILLE...
HIXBURG...
AND EVERGREEN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3733 7848 3734 7848 3733 7852 3736 7856
3736 7858 3738 7859 3739 7858 3740 7859
3734 7860 3732 7863 3725 7868 3724 7871
3733 7884 3751 7866 3747 7837
TIME...MOT...LOC 2237Z 302DEG 30KT 3744 7875
JJMLocal storm report, Jul 27, 7:05 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
705 PM EDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN 6 WSW BOONE 36.19N 81.77W
07/27/2016 M4.43 INCH WATAUGA NC COCORAHS
ALMOST 4.5 INCHES OF RAIN FELL IN 90 MINUTES NEAR VALLE
CRUCIS.
0530 PM HEAVY RAIN 5 W BOONE 36.20N 81.77W
07/27/2016 E0.00 INCH WATAUGA NC 911 CALL CENTER
MUD SLIDE BLOCKED PART OF BROADSTONE ROAD NEAR VALLE
CRUCIS.
&&
11Local storm report, Jul 27, 7:20 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
720 PM EDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 E BASSETT 36.76N 79.93W
07/27/2016 HENRY VA 911 CALL CENTER
TREE DOWN ON MURRY HILL ROAD
0530 PM TSTM WND DMG 2 NW MARTINSVILLE CITY 36.70N 79.90W
07/27/2016 HENRY VA 911 CALL CENTER
TREE DOWN BLOCKING HILL AND DALE ROAD
&&
SKLocal storm report, Jul 27, 7:26 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
726 PM EDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG KING 36.28N 80.36W
07/27/2016 STOKES NC PUBLIC
THUNDERSTORM WINDS BROUGHT DOWN TREES INTO POWERLINES
ALONG NORTH MAIN STREET IN KING, NORTH CAROLINA.
&&
JMORROWLocal storm report, Jul 27, 7:29 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
729 PM EDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG 3 NNE WALNUT COVE 36.34N 80.13W
07/27/2016 STOKES NC PUBLIC
MULTIPLE TREES DOWN ON POWER LINES ALONG TUTTLE ROAD
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:02 PM EDT | Special Weather Statement | RNK | Ashe | 58 min |
| Jul 27, 12:16 AM EDT | Special Weather Statement | RNK | Caswell, Rockingham | 14 min |
| Jul 27, 12:30 AM EDT | Special Weather Statement | RNK | Caswell | 60 min |
| Jul 27, 1:05 PM EDT | Special Weather Statement | RNK | Wilkes | 40 min |
| Jul 27, 1:46 PM EDT | Special Weather Statement | RNK | Wilkes | 29 min |
| Jul 27, 2:01 PM EDT | Special Weather Statement | RNK | Rockingham | 29 min |
| Jul 27, 2:28 PM EDT | Special Weather Statement | RNK | Wilkes | 47 min |
| Jul 27, 3:36 PM EDT | Special Weather Statement | RNK | Alleghany | 39 min |
| Jul 27, 4:26 PM EDT | Special Weather Statement | RNK | Watauga | 64 min |
| Jul 27, 4:31 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry | 59 min |
| Jul 27, 5:25 PM EDT | Areal Flood Advisory | RNK | Watauga | 3 hr |
| Jul 27, 5:33 PM EDT | Special Weather Statement | RNK | Caswell | 27 min |
| Jul 27, 5:37 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 68 min |
| Jul 27, 5:46 PM EDT | Special Weather Statement | RNK | Stokes | 44 min |
| Jul 27, 6:01 PM EDT | Flash Flood Warning | RNK | Watauga | 6 hr |
| Jul 27, 6:24 PM EDT | Special Weather Statement | RNK | Stokes | 66 min |
| Jul 27, 6:26 PM EDT | Special Weather Statement | RNK | Wilkes | 64 min |
| Jul 27, 6:31 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes, Yadkin | 59 min |
| Jul 27, 6:33 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 45 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.